| Model Number |
M0063301060 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/23/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the kidney during a ureteroscopy procedure performed on (b)(6) 2021.A piece of the gemini basket broke into the patients ureter.The broken piece was successfully recovered using a multi-use basket device.No patient complications have been reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of a piece of the gemini basket broke into the patients ureter.Block h10: visual inspection of the returned device found the sheath was broken at the distal end, and the basket wire was kinked.Therefore, the reported event of the basket wire detaching was not confirmed.Functional inspection was performed and found the basket was not able to close totally due to the broken sheath.No other issue was found.Based on all available information, it is likely that manipulation of the device during its use, the interaction with the scope or with other device, and/or anatomical/procedural factors during the procedure could have led to sheath breaking and the basket wire kinking.Once the basket wire is kinked, it could generate resistance during the handle actuation.Continued attempts to actuate the handle or force applied to the handle could result in the sheath breaking.Once the sheath is broken the device would become unable to extend or retract the basket properly.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description